MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR AND BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR AND BILIARY STENT SYSTEM
Catalog Number EX061003CS
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that after deployment in the popliteal artery, the length of the stent was measured to be 80 mm instead of 100 mm as indicated on the product label.An additional stent of 80 mm length was used to complete the procedure.Reportedly, the distal marker was hard to see under imaging prior to deployment of the stent in the popliteal artery.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the evaluation of the returned device, the reported stent foreshortening could not be confirmed.The stent was not returned as it remains in situ.The deployment modes were found to have been activated and functional.No deficiency which may have led to the reported failure was detected.No images of the implanted stent were provided to evaluate the reported foreshortening.Therefore, the reported event could not be reproduced.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.An inadvertent movement of the hand or incorrect holding of the delivery system during stent release, an insufficient pre-dilation, highly calcified vessels, the patient's condition or the vessel anatomy may result in an irregular stent placement.On the basis of the information available and the evaluation of the returned device, a definite root cause for the reported event could not be determined.The ifu supplied with this product sufficiently describes the correct application of the device.Furthermore, the ifu states: "examine the stent and delivery system device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used." and "pre-dilation of the lesion should be performed using standard techniques.".
 
Event or Problem Description

Brand Name
LIFESTENT XL VASCULAR AND BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key6508682
Report Number9681442-2017-00146
Device Sequence Number16460798
Product Code NIP
UDI-Device Identifier04049519001272
UDI-Public(01)04049519001272(17)180923(10)ANAW3499
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2018
Device Catalogue NumberEX061003CS
Device Lot NumberANAW3499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/27/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/20/2017
Supplement Report FDA Received Date06/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight90